MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 5052 WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 5052 WASHER/DISINFECTOR
Model Number 5052
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the subject event is in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that an employee obtained an injury to their hand while operating their amsco 5052 washer.Medical treatment was sought and administered.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the amsco 5052 washer/disinfector and found it to be operating properly.No repairs were required, and the unit was returned to service.The root cause of the reported event is attributed to user error as the employee should not have stuck their hand in the washer as the door was closing.The amsco 5052 washer/ disinfector operator manual states (1-1), "warning - personal injury hazard: risk of pinch point between door and threshold when the door opens.Keep fingers away from threshold." a steris account manager offered in-service training on the proper use and operation of the amsco 5052 washer/disinfector, specifically, assuring hands and fingers are away from the threshold; however, the user facility declined.No additional issues have been reported.

Brand Name
AMSCO 5052 WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key14518830
Report Number9680353-2022-00018
Device Sequence Number20241138
Product Code MEC
UDI-Device Identifier00724995192969
UDI-Public00724995192969
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5052
Device Catalogue NumberFH14043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown